MAUDE Adverse Event Report: DePuy Mitek LLC US VAPR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DePuy Mitek LLC US VAPR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 225370
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Melted (1385); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during in-house engineering evaluation, it was determined that the vapr s90 4.0mm w/integr hdp device had a melted manifold, sparks/arcs and foreign substance/debris/cleaning/sterilization.It was initially reported that during a shoulder arthroscopy surgery, the device's output shorted.It was not reported if there were any delays to the surgical procedure.It was reported that a spare device was used to complete the surgery.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary: a photo was provided for evaluation.Visual inspection of the returned photo found that the generator is displaying "output shorted" message.No other anomalies were noted.The actual device was returned for evaluation.Visual inspection of the returned device found that the device comes in used condition.The active tip shows activation marks.The device was connected to a test generator.Output shorted error was displayed.Manufacturing investigation results for vapr s90 4.0mm w/integr hdp -ea: device received in original packaging: yes.Tip components condition: used, burnt manifold, cracked ceramic, procedural residue across distal tip and within suction hole.Handle assembly condition: used, no misuse, light residue staining on handle.Cable and plug assembly condition: used, procedural residue visible in suction tube.Electrical checks: the device failed the hipot active- return parameter.Functional checks: the device failed the footswitch activation on the ablate function, sparks and output short error.The visual inspection found that the plastic manifold is melted at the distal tip which was likely damaged by misuse or a ¿shorting' event.The specific root cause cannot be determined.During functional testing, during ablation activation, sparks were visible.No plasma was visible during activation.The complaint of 'output short' can be substantiated.Based on the evidence of the damaged section of the manifold seen for the returned electrode, the likely cause of this failure is shorting at distal tip.The failure mode seen is consistent with previous s90 handswitching/one piece lps complaints.Electrodes which exhibit similar failure modes including output shorting, manifold melting, sparking and arcing during a surgical procedure and have been further investigated.To eliminate recurrence of this failure mode, a design change is required.The overall complaint was confirmed as the observed condition of the vapr s90 4.0mm w/integr hdp -ea would have contributed to the complained device issue.¿ based on the investigation findings, a potential cause is traced to device design.The issue is being addressed through a capa.The assignable root cause was due to design.Depuy synthes will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.Device history review: a manufacturing record evaluation was performed for the finished device u2506009 number, and no non-conformances were identified.

Brand Name
VAPR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DePuy Mitek LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
+1(908)386-3534
MDR Report Key50473245
Report Number1221934-2026-03831
Device Sequence Number21360391
Product Code GEI
UDI-Device Identifier10886705009398
UDI-Public(01)10886705009398(10)U2506009(17)280624
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Type of Report Initial
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number225370
Device Lot NumberU2506009
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/22/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2026
Initial Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown